Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 64, NWS Shreveport, LA

July 5, 2017Bowie County, Red River County, Texas; McCurtain County, Oklahoma; Little River County, Arkansas

NWS Shreveport, LA issued this river flood warning at Jul 5, 2017, 5:33 PM CDT for Bowie County, Red River County, Texas; McCurtain County, Oklahoma; Little River County, Arkansas. It took effect at Jul 6, 2017, 1:00 AM CDT. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Jul 5, 2017, 5:33 PM CDT (22:33 UTC)
In effect from
Jul 6, 2017, 1:00 AM CDT
Expired
Jul 7, 2017, 12:00 PM CDT
In force
35 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Little River County, AR, McCurtain County, OK, Bowie County, TX, Red River County, TX

The radar

The Western Arkansas radar (KSRX), 172 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Red River near Dekalb - Pecan Point (DEKT2).

Action stage
23.5 ft
Minor stage
24 ft
Moderate stage
27 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07336820, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

285 
WGUS44 KSHV 052233
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
533 PM CDT Wed Jul 5 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC081-OKC089-TXC037-387-062233-
/O.NEW.KSHV.FL.W.0064.170706T0600Z-170707T1700Z/
/DEKT2.1.ER.170706T0600Z.170706T1800Z.170706T2300Z.NO/
533 PM CDT Wed Jul 5 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Red River Near Dekalb.
* from late tonight to Friday afternoon...or until the warning is 
  cancelled.
* AT  4:00 PM Wednesday The stage was 22.4 feet. 
* Minor flooding is forecast. 
* Flood stage is 24.0 feet. 
* Forecast...Rise above flood stage by after midnight tonight and 
  continue to rise to near 24.5 feet by tomorrow early afternoon. The
  river will fall below flood stage by Friday.

&&

LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475 3391 9516

$$

10
1 follow-up statement
452 
WGUS84 KSHV 061604
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1104 AM CDT Thu Jul 6 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC081-OKC089-TXC037-387-061634-
/O.CAN.KSHV.FL.W.0064.000000T0000Z-170707T1700Z/
/DEKT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1104 AM CDT Thu Jul 6 2017

The flood warning is cancelled for
  the Red River Near Dekalb, Texas.
* At 1000 AM Thursday The stage was 23.3 feet. 
* Flood stage is 24 feet. 
* Forecast...The river crested below flood stage at 23.5 feet.  The 
  river will fall to 21.2 feet by Friday morning.

&&

LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475 3391 9516

$$

VIII.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jul 5, 4:02 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 5, 4:02 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
402 PM CDT Wed Jul 5 2017

.DISCUSSION...
A good range of 80s North to mostly low 90s along and South of
I-20 this afternoon. The radar showing all is clear over the last
few minutes with activity over the SE corner scattered around all
morning. The next area of development remains to be seen in NE TX
with plenty of CAPE and most of it per SPC web site is below this
mornings I-30 corridor flooding for development, which good news
for them and new areas to be sure. Marginal risk for severe, but
flooding could easily become a concern. Current WPC QPF is more
than manageable unless a rain train pulls in somewhere.

This stubborn NW flow pattern is slowly shifting SEward as the
upper level ridge out West lifts NE, but stays put more or less.
The lee troughing down the Western MS valley is narrowing as the
dry air powers down the face of the ridge over the high plains,
seen well on water vapor. The surface ridge will keep to our
North, but focus the pseudo frontal boundary in our 'Mid- South"
neighborhood into next week, even as the Easterlies try to get a
foot hold in the pattern, just as another 1026mb high emerges out
of Canada for mid month. Triple digit heat may be in trouble as
the chance of rain lingers for the foreseeable future. /24/

&&

.PREV DISCUSSION... /issued 1250 PM CDT Wed Jul 5 2017/

AVIATION...
Mrng mcs has dissipated and kicked off outflow boundary which will
likely continue to initiate scattered convection across portions
of northern LA south of I-20. A few showers may develop near KMLU.
Airmass recovery near 06/00z may spark isold to sct convection for
I-20 terminals durg early eve. Overall expect vfr conditions to
prevail beyond 06/06z with mcs redevelopment near I-30 late
tonight once again. Low cigs and vsbys expected at KTXK and KELD
with heavy rainfall and embedded tstms possible. Elsewhere, ocnl
mvfr cigs possible late tonight./07/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  91  75  92 /  50  30  20  20
MLU  76  92  75  92 /  30  30  30  30
DEQ  70  89  70  92 /  30  20  10  10
TXK  74  88  73  90 /  50  30  10  20
ELD  73  88  73  91 /  30  30  20  30
TYR  76  90  75  91 /  50  20  20  20
GGG  75  90  74  91 /  50  30  20  20
LFK  74  94  74  93 /  20  30  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

24/07
Hazardous weather outlook, Jul 5, 12:26 PM CDT, 5 hours 7 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Shreveport LA
1226 PM CDT Wed Jul 5 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-061715-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1226 PM CDT Wed Jul 5 2017

This Hazardous Weather Outlook is for Southern Arkansas, for
Northern Louisiana, for Eastern Texas and southeast Oklahoma.

.DAY ONE...This Afternoon and Tonight...
Lastnight's Thunderstorm complex along I-30 has moved an outflow
boundary down into Deep East Texas and North central Louisiana.
This feature will see continued development of Thunderstorms all
afternoon with some brief heavy rain and gusty wind to 40 mph.
Elsewhere, coverage will remain slim to none until late afternoon,
then over Northeast Texas, Thunderstorms will redevelop and begin
to set for the overnight hours. Some of the same areas flooded
this morning maybe close to this new development. Keep abreast of
this expected activity which will slowly drift Southeastward
along a weak cold front.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Additional rounds of thunderstorms will be possible through early
next week as several disturbances will move slowly across the
region from the northwest. While the threat of a few isolated
severe storms cannot be ruled out, widespread severe weather is
not expected.

.SPOTTER INFORMATION STATEMENT...

Due to the isolated nature of the severe threat, activation of
emergency management personnel, amateur radio operators, and
storm spotters is not anticipated through tonight.

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 1:45 AM CDTSpecial Weather StatementSHVRed River45 min
Jul 5, 2:30 AM CDTSpecial Weather StatementSHVRed River45 min
Jul 5, 2:59 AM CDTAreal Flood AdvisorySHVRed River2 hr
Jul 5, 3:16 AM CDTSpecial Weather StatementSHVRed River59 min
Jul 5, 4:05 AM CDTAreal Flood WarningSHVBowie3 hr
Jul 5, 4:21 AM CDTSpecial Weather StatementSHVBowie, Red River54 min
Jul 5, 4:35 AM CDTAreal Flood WarningSHVBowie, Red River3 hr
Jul 5, 5:12 AM CDTFlash Flood WarningSHVRed River3 hr
Jul 5, 5:16 AM CDTSpecial Weather StatementSHVBowie, Red River, Titus59 min
Jul 5, 6:03 AM CDTAreal Flood AdvisorySHVBowie, Red River117 min
Jul 5, 6:05 AM CDTFlash Flood WarningSHVBowie, Red River115 min
Jul 5, 6:14 AM CDTSpecial Weather StatementSHVBowie, Cass, Morris, Red River, Titus61 min
Jul 5, 7:18 AM CDTSpecial Weather StatementSHVBowie, Camp, Cass, Franklin, Morris, Red River and 2 more57 min
Jul 5, 7:51 AM CDTFlash Flood WarningSHVBowie, Franklin, Red River, Titus3 hr
Jul 5, 8:02 AM CDTSpecial Weather StatementSHVBowie, Camp, Cass, Franklin, Marion, Morris and 4 more58 min
Jul 5, 12:42 AM CDTSpecial Weather StatementSHVMcCurtain48 min
Jul 5, 1:02 AM CDTSpecial Weather StatementSHVMcCurtain43 min
Jul 5, 1:30 AM CDTSpecial Weather StatementSHVMcCurtain45 min
Jul 5, 1:57 AM CDTAreal Flood AdvisorySHVMcCurtain3 hr
Jul 5, 2:16 AM CDTSpecial Weather StatementSHVMcCurtain44 min
Jul 5, 3:27 AM CDTAreal Flood AdvisorySHVMcCurtain3 hr
Jul 5, 10:51 AM CDTRiver Flood WarningSHVMcCurtain57 hr
Jul 5, 4:55 AM CDTFlash Flood WarningSHVLittle River, Sevier3 hr

Nearby

River Flood Warnings in Texas, 2017River Flood Warnings in Oklahoma, 2017River Flood Warnings in Arkansas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.